Q:

How do you treat a chemotherapy rash?

A:

Quick Answer

Rashes that occur as a side effect of chemotherapy can be treated by lifestyle changes to prevent further irritation to the skin and by over-the-counter and prescription medication, according to The Scott Hamilton CARES Initiative. Macularpapular rashes that feel hot and itchy are the most common skin reaction to chemotherapy.

Continue Reading
How do you treat a chemotherapy rash?
Credit: Caiaimage/Martin Barraud OJO+ Getty Images

Full Answer

Wearing loose clothing and patting the skin rather than rubbing it with a towel can help ease chemotherapy rash pain. Those with rashes should use sunscreen at all times and wash with unscented soaps. Calamine lotion may prevent itching and over-the-counter analgesics can prevent the pain associated with chemotherapy rashes. Patients can also use antihistamines to block any allergic response. Physicians of patients on chemo may also prescribe corticosteroid creams to treat rashes, explains The Scott Hamilton CARES Initiative.

Learn more about Side Effects
Sources:

Related Questions

Explore